MAUDE Adverse Event Report: LAKE REGION MEDICAL ZIPWIRE¿; WIRE, GUIDE, CATHETER

LAKE REGION MEDICAL ZIPWIRE¿; WIRE, GUIDE, CATHETER
Model Number M00146152B0
Medical Device Problem Codes Device Damaged by Another Device (2915); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 06/24/2025
Type of Reportable Event Serious Injury
Event or Problem Description
Event description: following insertion of the guidewire through the entry needle, due to heavy calcification on the vessel, while the physician manipulated the guidewire to promote it, he retracted through the needle edge and a piece of the tip coating peeled off the wire and stuck on the plaque.What troubleshooting steps took place? what troubleshooting steps, if any, resolved the issue?: as the piece of coating was stuck on the vessel plaque and not in the lumen/circulation, there was no attempt to continue.They stopped the procedure.What is the next course of action?: surveillance.Patient present at time of event?: yes.Patient complications: no patient complications.Reason for unsuccessful procedure: inability to proceed with guidewire placement device acquired from a distributor?: no.Additional information and image from the distributor provided 26 june 2026: procedure: lower limp revascularisation.Was issue present upon opening package?: no.Was it confirmed that no coating/wire fragments were left inside the patient? there was a piece left in as described in the previous section.Where on the wire did the coating come off? tip, distal 12cm.Picture attached as well.
 
Additional Manufacturer Narrative
Note: multiple fields within this report are blank.Despite attempts to obtain further event details, no additional information has been provided as of this report.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.An image of the device was provided.The supplied image presented skived/cut damage by exposing an undetermined length of metallic core wire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.To prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel.At this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information provided, a follow up medwatch report will be submitted.Note: although annex g instructions state that with stand-alone devices annex g term should not be used, code 4755 was selected due to component code (g) showing up on the missing data report.
 
Event or Problem Description
Additional information provided 16 july 2025: 1.Listing and model of other devices used during the procedure, include the model, brand name, sizes, etc.Teleflex arrow introducer needle, an-04318, 18g.And our guidewire.A.It was reported that an entry needle was used.Was the needle a metal needle? yes, it was.2.Did the physician experience resistance during insertion and/or withdrawal of the guidewire? yes.3.Was there an attempt to remove the fragment? no, as described on the cnf report they did not attempt to remove the fragment.4.Patient age, gender, and weight? unknown.5.Patient condition: what is the patient's current condition? stable.B.Since the procedure was not completed due to this event, are there any additional treatment plans to be done in the future as this procedure had to be terminated? no.
 
Additional Manufacturer Narrative
This follow up report is being filed due to receipt of additional information.Section a: patient information remains blank as it was reported that the patient details are unknown.The following sections have been updated: b4, b5, g3, g6, h2, h6 health effect, impact code (f) and h11.The device was not received for evaluation at the time of this report; therefore, no physical analysis of the device can be performed.An image of the device was provided.The supplied image presented skived/cut damage by exposing an undetermined length of metallic core wire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The additional event information confirmed that the complaint zipwire was used with a metal introducer needle.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and/or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Do not use the zipwire hydrophilic guide wire with devices that contain metal parts such as atherectomy catheters, laser catheters, or metal introduction devices as they may cause the zipwire hydrophilic guide wire plastic coating to shear and/or sever the wire.Additionally, as indicated in the device instructions for use, precautions: avoid manipulating or withdrawing the zipwire hydrophilic guide wire back through a metal needle or cannula.A sharp edge may scrape the coating or shear the guide wire.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the guide wire has been inserted in the vessel.Other warnings from the device instructions for use to note include: to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information provided, a follow up medwatch report will be submitted.
 
Additional Manufacturer Narrative
Device evaluation.The following sections have been updated: b4, d9, g3, g6, h2, h3, h6 type of investigation (b) and h11.As received, the specimen consisted of one-1 each pkg-hydro gw std an 180-035; returned reloaded into the dispenser assembly, and double-bagged within "zip-lock" style poly biohazard pouches.The specimen presented a length of 181.2cm and a finished diameter of.03260" to.03345".A gage bushing certified to be.0350" passed over the length of the specimen with no more effort than the mass of the bushing sliding down the wire shaft unaided, except by gravity till the proximal limit of polymer jacket skived/cut damage.Note all diameter measurements were acquired with a non-contact, toolmakers scope after allowing the specimen device to become dry after hydrating the specimen device with blood-bank saline.Upon flushing the dispenser hoop with blood-bank saline, the specimen was easily removed and subjected to visual and tactile examination.The specimen coating appeared visually and tactilely consistent when examined at 1x - 18 inches, unaided, wet.The specimen presented fracture/shear damage of the core wire near the distal tip.The specimen also presented polymer jacket material skived/cut damage extending 10.4 cm, exposing the metallic core wire from the proximal limit of the fracture/shear damage.In addition, multi-dimensional bend damage was observed at 3.8cm from the proximal limit of the fracture/shear damage.Except where noted, the specimen device appeared visually and dimensionally correct.Review of the supplied image presented skived/cut damage by exposing an undetermined length of metallic core wire.A review of the device history records of the specimen device does not present any indication of manufacturing defect or anomaly that could have impacted on the event as reported.During manufacturing the production operators are instructed to 100% visually and tactilely inspect for any obvious defect, which includes a tactile examination of the entire length of each wire.In addition, during packaging of this product the operators are instructed to 100% visually inspect for any obvious defect prior to shipment.The history records indicate this product was final inspection tested at lake region medical and was determined to be acceptable.The additional event information confirmed that the complaint zipwire was used with a metal introducer needle and encountered resistance.Please note the nature of the observed damage is consistent with the interaction between the metal introducer needle and the zipwire under resistance.As indicated in the device instructions for use, warnings: do not manipulate or withdraw the zipwire hydrophilic guide wire through a metal entry needle or metal dilator.Manipulation and/or withdrawal through a metal entry needle or metal dilator may result in destruction and/or separation of the outer polyurethane coating, requiring retrieval.A plastic entry needle is recommended when using this wire for initial placement.Do not use the zipwire hydrophilic guide wire with devices that contain metal parts such as atherectomy catheters, laser catheters, or metal introduction devices as they may cause the zipwire hydrophilic guide wire plastic coating to shear and/or sever the wire.Additionally, as indicated in the device instructions for use, precautions: avoid manipulating or withdrawing the zipwire hydrophilic guide wire back through a metal needle or cannula.A sharp edge may scrape the coating or shear the guide wire.A catheter, introducer sheath or vessel dilator should replace the needle as soon as the guide wire has been inserted in the vessel.Other warnings from the device instructions for use to note include: to prevent possible tissue damage, care should be taken when manipulating a device over a zipwire hydrophilic guide wire during the device's placement or withdrawal.If resistance is felt during device placement, discontinue the procedure and determine the cause of resistance before proceeding.If the cause of resistance cannot be determined, remove the zipwire hydrophilic guide wire and device as a unit to prevent possible damage and/or complications.If any resistance is felt or if the tip's behavior and/or location seems improper, stop manipulating the zipwire¿ hydrophilic guide wire and/or catheter and determine the cause under fluoroscopy.Failure to exercise proper caution may result in bending, kinking, separation of the guide wire's tip, damage to the catheter or damage to the vessel." at this time, it is not possible to assign a definitive root cause for the event as reported.Based on the information provided and the evidence presented, it appeared that handling and/or procedural factors have contributed to the event as reported.Lake region medical reviewed the associated risk documentation relative to this product and confirmed that this incident is listed and that it is trending within the established occurrence threshold.Lake region's effectiveness of design verification activities brings the overall risk down to as far as possible.If any further relevant information provided, a follow up medwatch report will be submitted.

Brand Name
ZIPWIRE¿
Common Device Name
WIRE, GUIDE, CATHETER
Manufacturer (Section D)
LAKE REGION MEDICAL
340 lake hazeltine drive
chaska MN 55318
Manufacturer (Section G)
VENUSA DE MEXICO S. DE R.L. DE C.V.
calle hertz 1525
parque industrial a j bermudez
ciudad juarez, chihuahua 32470
MX   32470
Manufacturer Contact
victoria foss
340 lake hazeltine drive
chaska, MN 55318
9526418506
MDR Report Key22507076
Report Number9680001-2025-00010
Device Sequence Number15637523
Product Code DQX
UDI-Device Identifier08714729763901
UDI-Public(01)08714729763901(17)261017(10)JRZ8700043
Combination Product (Y/N)N
Initial Reporter CountryGR
PMA/510(K) Number
K000011
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 12/02/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberM00146152B0
Device Catalogue NumberM00146152B0
Device Lot NumberJRZ8700043
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/26/2025
Supplement Date Received by Manufacturer07/16/2025
11/19/2025
Initial Report FDA Received Date07/15/2025
Supplement Report FDA Received Date08/08/2025
12/02/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown